Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 194, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 29, 2011, 3:41 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2011, 3:41 PM MDT (21:41 UTC)
- Expired
- Aug 29, 2011, 4:45 PM MDT
- In force
- 64 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 167 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 3:45 PM MDT | TSTM WND DMG | 21 N Harrison, NE | 4 TO 5 INCH DIAMETER BRANCHES BROKEN OFF TREES. ALSO REPORTED MARBLE SIZED HAIL WITH THE STORM. |
| Aug 29, 3:55 PM MDT | HAIL 1 | 1 S Montrose, NE | QUARTER SIZED HAIL WAS ACCOMPANIED BY STRONG WIND GUSTS APPROACHING 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
660 WUUS55 KCYS 292141 SVRCYS NEC045-165-292245- /O.NEW.KCYS.SV.W.0194.110829T2141Z-110829T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 341 PM MDT MON AUG 29 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA... NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 445 PM MDT * AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES WEST OF AGATE DAM RESERVOIR...OR 22 MILES SOUTH OF EDGEMONT...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRAWFORD AROUND 440 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FORT ROBINSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4250 10300 4243 10395 4299 10405 4300 10309 TIME...MOT...LOC 2141Z 315DEG 25KT 4295 10382 WIND...HAIL 60MPH 1.00IN $$ RUBIN
3 follow-up statements
612 WWUS55 KCYS 292203 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 403 PM MDT MON AUG 29 2011 NEC045-165-292245- /O.CON.KCYS.SV.W.0194.000000T0000Z-110829T2245Z/ DAWES NE-SIOUX NE- 403 PM MDT MON AUG 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN SIOUX AND WESTERN DAWES COUNTIES UNTIL 445 PM MDT... AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF AGATE DAM RESERVOIR...OR 28 MILES SOUTH OF EDGEMONT...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CRAWFORD AROUND 445 PM MDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE FORT ROBINSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4250 10300 4245 10368 4299 10387 4300 10309 TIME...MOT...LOC 2203Z 315DEG 25KT 4289 10368 WIND...HAIL 60MPH 1.00IN $$ RUBIN
287 WWUS55 KCYS 292234 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 434 PM MDT MON AUG 29 2011 NEC045-165-292245- /O.CON.KCYS.SV.W.0194.000000T0000Z-110829T2245Z/ DAWES NE-SIOUX NE- 434 PM MDT MON AUG 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL SIOUX AND WESTERN DAWES COUNTIES UNTIL 445 PM MDT... AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF WHITNEY LAKE...OR 21 MILES WEST OF CHADRON...MOVING SOUTHEAST AT 30 MPH. IN ADDITION...AT 355 PM MDT...QUARTER SIZE HAIL WAS REPORTED 1 MILE SOUTH OF MONTROSE IN SIOUX COUNTY. THE SEVERE THUNDERSTORM WILL BE NEAR... CRAWFORD AND WHITNEY LAKE AROUND 440 PM MDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE WHITNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4300 10309 4250 10300 4245 10368 4278 10380 TIME...MOT...LOC 2233Z 315DEG 25KT 4277 10340 WIND...HAIL 60MPH 1.00IN $$ RUBIN
266 WWUS55 KCYS 292245 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 445 PM MDT MON AUG 29 2011 NEC045-165-292255- /O.EXP.KCYS.SV.W.0194.000000T0000Z-110829T2245Z/ DAWES NE-SIOUX NE- 445 PM MDT MON AUG 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX AND WESTERN DAWES COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4300 10309 4250 10300 4245 10368 4278 10380 TIME...MOT...LOC 2234Z 315DEG 25KT 4276 10339 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:07 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 29, 2:07 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 207 PM MDT MON AUG 29 2011 .SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY...CURRENT KCYS RADAR LOOP SHOWS SHOWERS AND TSTORMS QUICKLY DEVELOPING EARLY THIS AFTERNOON ACROSS MOST OF SOUTHEAST WYOMING AND EVEN PORTIONS OF WESTERN NEBRASKA. THIS IS IN RESPONSE TO A WEAK DISTURBANCE ALOFT PUSHING ACROSS WYOMING AND A LEE SIDE SURFACE TROUGH JUST EAST OF THE LARAMIE RANGE RESULTING IN ENHANCED SURFACE CONVERGENCE. LLVL THETA-E MAX WILL AMPLIFY OUT AHEAD OF THE SFC TROUGH...AND WHEN COMBINED WITH STEEPENING MID-LEVEL LAPSE RATES OF 7-8C/KM AS THE DISTURBANCE ALOFT PUSHES ACROSS SOUTHEAST WYOMING...EXPECT THUNDERSTORMS EARLY THIS AFTERNOON TO BECOME MORE NUMEROUS LATER TODAY. WITH SB CAPE VALUES INCREASE TO AROUND 1000 J/KG IN THE AFTERNOON WITH SOME 0-6 KM SHEAR PRESENT...CAN NOT RULE OUT SOME OF THESE TSTORMS BECOMING STRONG TO SEVERE. HOWEVER...THE LIMITING FACTOR IS THE DEEP CLOUD COVER CURRENT ACROSS THE AREA INTO WESTERN NEBRASKA THAT IS STRUGGLING TO DISSIPATE OR PUSH EAST...NOT ALLOWING THE SUN TO HEAT THE MOIST LLVLS OF THE ATMOSPHERE. ALSO...LARGE HAIL WILL BE DIFFICULT TO DEVELOP WITH RATHER A RATHER HIGH 0 TO -20C HAIL GROWTH REGION. FOR NOW HAVE ADDED GUSTY WINDS/SMALL HAIL WORDING TO THE FORECAST AS ANY SEVERE COVERAGE IS ANTICIPATED TO REMAIN VERY LIMITED. A DRIER AIR MASS WILL WORK IN BEHIND A WEAK PACIFIC FRONTAL PASSAGE TUESDAY MORNING. THERE WILL BE JUST ENOUGH MOISTURE AND INSTABILITY TO RESULT IN AFTERNOON RAIN SHOWERS AND POSSIBLY A TSTORM OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING. AS THE FOUR CORNERS HIGH CONTINUES TO WEAKEN...MID AND UPPER-LEVEL FLOW WILL BACK TO THE SOUTHWEST BY WEDNESDAY...RESULTING IN ANOTHER DRY DAY AND INCREASING WINDS DURING THE AFTERNOON AHEAD OF A RATHER STRONG COLD FRONT PUSHING SOUTHEAST OUT OF WESTERN CANADA. SIMILAR TO TUESDAY...THERE MAY BE ENOUGH MIDLEVEL MOISTURE TO SUPPORT ISOLATED AFTERNOON/EARLY EVENING CONVECTION MAINLY OVER THE MOUNTAINS AND HIGHER PLAINS OF WYOMING. HIGH TEMPS WILL WARM BACK INTO THE 90S TO NEAR 100 BY WEDNESDAY EAST OF THE LARAMIE RANGE WITH THE WARMEST TEMPS IN THE LOWEST ELEVATIONS...AND HIGHS IN THE 80S FURTHER WEST ACROSS SOUTH CNTRL WYOMING AS SOUTHWEST FLOW DEVELOPS NEAR THE SURFACE AND ALOFT. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...DEEP UPPER LEVEL TROUGH WILL APPROACH THE CWA WEDNESDAY NIGHT THROUGH THURSDAY WITH A DOUBLE DOSE OF SFC TROUGHS AFFECTING ACROSS THE FORECAST AREA DURING THIS TIME. AN INITIAL PRE-FRONTAL TROUGH APPEARS TO DEVELOP ON THURSDAY...ESSENTIALLY BISECTING THE SOUTHEASTERN PART OF THE FORECAST AREA FROM THE EAST AND ON TO THE WEST TOWARD LARAMIE RANGE. A STRONGER COLD FRONT WILL MOVE SOUTH ACROSS THE AREA THURSDAY EVENING AND THROUGH THE NIGHT. MODELS SHOW A PIECE OF ENERGY BREAK OFF FROM THE MAIN LOW AND MOVING TOWARD THE AREA THURSDAY AFTERNOON...AND WITH SFC CONVERGENCE IN PLACE DUE TO THE PRE-FRONTAL TROUGH AND THEN SUBSEQUENT COLD FRONT...WILL SEE A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS FOR MUCH OF THURSDAY AFTERNOON AND INTO FRIDAY MORNING. 12Z ECMWF RUN IS A BIT DIFFERENT NOW THAN ITS 00Z RUN AND ALSO NOW DIFFERENT THAN THE GFS WITH HANDLING THE MAIN UPPER SYSTEM. THE EC MOVES THE SYSTEM OUT QUICKLY WHILE THE GFS STILL HAS IT OVER THE FORECAST AREA BY 12Z FRIDAY. BOTH MODELS HAVE A SECOND STRONG LOW MOVING SOUTHEAST INTO THE NORTHERN PLAINS AND GREAT LAKES THROUGH THE WEEKEND. SO REGARDLESS OF MODEL DIFFERENCES...HEIGHTS ALOFT WILL STILL BE DIMINISHED SOMEWHAT FROM THURSDAY ON IN ADDITION TO BEING IN A POST FRONTAL ENVIRONMENT. SO WILL MAINTAIN A BIT COOLER FORECAST FOR FRIDAY AND SATURDAY. SUNDAY AND MONDAY WILL SEE SOME TEMPERATURE MODERATION...BUT NOT MUCH AS THE UPPER RIDGE BUILDING OVER THE DESERT SOUTHWEST WILL BE SLOW TO DO SO. UPSLOPE FLOW ON SUNDAY WILL ALLOW FOR A SLIGHTLY BETTER CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE CHEYENNE RIDGE. ADDITIONAL MIDLEVEL MOISTURE AND CONTINUED UPSLOPE FLOW WILL BRING YET ANOTHER SLIGHT CHANCE FOR AFTERNOON CONVECTION ON MONDAY. && .AVIATION...18Z TAF ISSUANCE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE FORECAST AREA TODAY. WILL LIKELY SEE MVFR TO IFR CONDITIONS IN THE THUNDERSTORMS...WITH VARIABLE GUSTY WINDS AND EVEN SOME HAIL IN STRONG THUNDERSTORMS EXPECTED OVER THE PANHANDLE ZONES THIS AFTERNOON. THESE STRONGER THUNDERSTORMS ARE DUE TO THE LEESIDE SFC PRESSURE TROUGH DEVELOPING TODAY...PROVIDING ENHANCED CONVERGENCE AND THUS POTENTIAL FOR STRONGER THUNDERSTORMS EAST OF A LINE FROM LUSK TO KIMBALL. AS THIS CONVERGENCE BOUNDARY SHIFTS EAST THROUGH THE EVENING AND OVERNIGHT PERIOD...WINDS WILL SHIFT TO THE WEST AND STEADILY DIMINISH. PRECIP CHANCES WILL ALSO DIMINISH AS THESE WESTERLY WINDS FILTER IN DRIER AIR...BUT ACTIVITY WILL LINGER UNTIL AT LEAST 04Z ACROSS THE EASTERN PANHANDLE. MVFR CONDITIONS IN PATCHY AREAS OF FOG WILL THEN DEVELOP IN THIS AREA AS SKIES CLEAR AND RADIATIONAL COOLING COMMENCES. && .FIRE WEATHER...ANOTHER DAY OF SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN TODAY AND TONIGHT WITH WETTING RAINS LIKELY ACROSS MOST AREAS OF THE DISTRICT. A FEW THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE BY LATE AFTERNOON...ESPECIALLY NEAR THE WY/NE STATELINE. THESE SHOWERS AND THUNDERSTORMS SHOULD MOVE EAST OF THE AREA BY LATE TONIGHT...GIVING WAY TO DRIER CONDITIONS FOR TUESDAY. IN FACT...MINIMUM RELATIVE HUMIDITIES WILL LOWER INTO THE TEENS ACROSS MOST OF SOUTHEAST WYOMING...WITH LOW TO MID 20S OVER THE NEBRASKA PANHANDLE. AREAS OF NORTHERN CARBON AND CONVERSE COUNTIES WILL LIKELY SEE HUMIDITIES THAT DROP BELOW CRITICAL THRESHOLDS FOR A FEW HOURS ON TUESDAY. HOWEVER...AT THIS POINT WINDS LOOK TO REMAIN ON THE MARGINAL SIDE. WILL NEED TO MONITOR THESE AREAS FOR THE POTENTIAL FOR LATER HIGHLIGHTS. FOR NOW...WILL CONTINUE HEADLINING THE FWF. WINDS WILL TURN SOUTHWESTERLY ON WEDNESDAY AND THE DRY AIR MASS WILL CONTINUE. WEDNESDAY WILL PROVIDE THE BEST OPPORTUNITY FOR CRITICAL FIRE WEATHER CONDITIONS OF THE WEEK...WITH DRY...HOT AND INCREASINGLY BREEZY CONDITIONS. A COLD FRONT PUSHING SOUTH OUT OF WESTERN CANADA WILL MOVE ACROSS THE FORECAST AREA FOR LATE THIS WEEK RESULTING IN MUCH COOLER TEMPS...WINDY CONDITIONS...AND ANOTHER CHANCE OF RAINFALL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...TJT LONG TERM/AVIATION...RJM
Hazardous weather outlook, Aug 29, 10:33 AM MDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1033 AM MDT MON AUG 29 2011 WYZ101>119-301645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1033 AM MDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THE BEST CHANCE FOR THESE STORMS WILL BE MAINLY ALONG AND EAST OF THE LARAMIE RANGE. THERE IS A SLIGHT RISK OF A FEW OF THESE THUNDERSTORMS BECOMING SEVERE LATER THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS ON TUESDAY AND WEDNESDAY. HOWEVER...THERE IS A BETTER CHANCE FOR THUNDERSTORMS EAST OF THE LARAMIE RANGE ON THURSDAY AS A FRONTAL BOUNDARY PUSHES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-301645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1033 AM MDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK OF A FEW OF THESE THUNDERSTORMS BECOMING SEVERE LATER THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Aug 29, 3:20 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM NON-TSTM WND GST PINE BLUFFS 41.18N 104.07W
08/29/2011 M45 MPH LARAMIE WY AWOS
0318 PM TSTM WND GST PINE BLUFFS 41.18N 104.07W
08/29/2011 M45 MPH LARAMIE WY AWOS
&&
GRIFFITHLocal storm report, Aug 29, 3:20 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND GST PINE BLUFFS 41.18N 104.07W
08/29/2011 M45 MPH LARAMIE WY AWOS
&&
GRIFFITHSpecial weather statement, Aug 29, 3:20 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON AUG 29 2011
NEZ055-292215-
CHEYENNE NE-
320 PM MDT MON AUG 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY UNTIL 415
PM MDT...
AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LORENZO...OR 7 MILES SOUTH OF SIDNEY...
MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
EXPECT RAINFALL AMOUNTS UP TO ONE INCH PER HOUR FROM THIS STORM.
THIS STORM WILL BE NEAR...
SIDNEY AROUND 325 PM MDT.
COLTON AROUND 350 PM MDT.
SUNOL AROUND 410 PM MDT.
LODGEPOLE AROUND 415 PM MDT.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 57 AND
77.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4100 10263 4100 10306 4144 10290 4143 10263
4105 10261 4100 10261
TIME...MOT...LOC 2120Z 256DEG 13KT 4104 10296
RUBINSpecial weather statement, Aug 29, 3:29 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT MON AUG 29 2011
NEZ095-096-WYZ102-107-108-292230-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX
NE-SOUTH SIOUX NE-
329 PM MDT MON AUG 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...EXTREME
WESTERN SIOUX...EXTREME SOUTHEASTERN NIOBRARA AND NORTHERN GOSHEN
COUNTIES UNTIL 430 PM MDT...
AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF RAWHIDE BUTTES...OR 25 MILES
SOUTH OF LUSK...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
HWY 85 AT DRY RAWHIDE CREEK AROUND 425 PM MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4262 10405 4225 10405 4226 10453 4232 10473
4253 10471
TIME...MOT...LOC 2129Z 286DEG 14KT 4241 10457
RUBINLocal storm report, Aug 29, 3:35 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 6 S SIDNEY 41.05N 102.97W
08/29/2011 E0.50 INCH CHEYENNE NE LAW ENFORCEMENT
PEA TO MARBLE SIZE HAIL AT THE INTERSECTION OF COUNTY
ROAD 113 AND COUNTY ROAD 8
&&
MAZURLocal storm report, Aug 29, 3:38 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND GST PINE BLUFFS 41.18N 104.07W
08/29/2011 M50 MPH LARAMIE WY AWOS
SUSTAINED AT 35 MPH
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:49 PM MDT | Special Weather Statement | CYS | Kimball | 56 min |
| Aug 28, 8:20 PM MDT | Special Weather Statement | CYS | Banner | 55 min |
| Aug 29, 1:34 PM MDT | Flash Flood Warning | CYS | Cheyenne | 3 hr |
| Aug 29, 1:43 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 49 min |
| Aug 29, 2:42 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 63 min |
| Aug 29, 3:20 PM MDT | Special Weather Statement | CYS | Cheyenne | 55 min |
| Aug 29, 3:25 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball, Scotts Bluff | 65 min |
| Aug 29, 4:12 PM MDT | Flash Flood Warning | CYS | Banner, Cheyenne, Kimball | 3 hr |
| Aug 29, 4:21 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 54 min |
| Aug 29, 4:49 PM MDT | Special Weather Statement | CYS | Dawes | 56 min |
| Aug 29, 4:53 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 25 min |
| Aug 29, 5:13 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 29 min |
| Aug 29, 5:17 PM MDT | Tornado Warning | CYS | Dawes | 15 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.